MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PowerPort isp M.R.I. Implantable Port, ChronoFlex Single-Lumen, 8F; Port & Catheter, Implanted, Subcutaneous, Intravascular

C.R. BARD, INC. (BASD) -3006260740 PowerPort isp M.R.I. Implantable Port, ChronoFlex Single-Lumen, 8F; Port & Catheter, Implanted, Subcutaneous, Intravascular
Catalog Number 1808052
Medical Device Problem Codes Fracture (1260); Material Separation (1562); Expulsion (2933)
Health Effect - Clinical Codes Skin Erosion (2075); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No medical records were provided for review.Therefore, the investigation is inconclusive for the reported catheter fracture as no objective evidence was provided for review.Furthermore, the clinical conditions alleged in the complaint cannot be confirmed.Based upon the available information, the definitive root cause is unknown.Labelling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that sometime post a port placement, the catheter had allegedly fractured.There was no reported patient injury.
 
Event or Problem Description
It was reported through the litigation process that, on (b)(6)2022, a patient underwent port placement via the right internal jugular vein for an unknown medical condition.Approximately one year, three months and twenty four days later, on (b)(6)2023, the catheter had allegedly fractured with discontinuation of remaining catheter.Subsequently, the port was removed on (b)(6)2023.During the removal procedure, the skin over the chest port was noted to be thinned.However, the current status of the patient remains unknown.
 
Additional Manufacturer Narrative
H11: additional information was identified in the medical record.Based on the identified information the file was reassessed for reportability and determined to be reportable as serious injury.Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this lot.Investigation summary: the physical device was not returned for evaluation.Medical records were provided for review.Medical record alleges that, on (b)(6)2022, the patient underwent an implantable port placement procedure via right internal jugular vein using a powerport.One year three months and twenty-four days later a chest x ray was performed and reported catheter fracture and discontinuation with the remaining catheter.The next day, port removal and fragment retrieval were planned.Using ultrasound-guided right femoral vein access, the fractured chest port catheter was successfully snared and removed through a vascular sheath without complications.After catheter retrieval, the existing right chest port was assessed and noted to have thinned skin over the port reservoir, raising concern that continued use could lead to skin breakdown and port exposure.The investigation is confirmed for the reported catheter fracture, material separation, expulsion.Furthermore, the clinical condition erosion alleged in the complaint can be confirmed.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B1, b3, b5, g3, h1, h6 (patient, device, component, method, result).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PowerPort isp M.R.I. Implantable Port, ChronoFlex Single-Lumen, 8F
Common Device Name
Port & Catheter, Implanted, Subcutaneous, Intravascular
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
Bard Reynosa S.A. de C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key22468733
Report Number3006260740-2025-04662
Device Sequence Number12785892
Product Code LJT
UDI-Device Identifier00801741027024
UDI-Public(01)00801741027024(17)230228(10)REFW3080
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K063377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number1808052
Device Lot NumberREFW3080
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer09/10/2026
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexFemale